It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Ear, Nose & Throat Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-14-2006, 06:27 PM   #1
Junior Member
(female)
 
Join Date: Jul 2005
Posts: 16
desertRose17 HB User
Biaxin for tonsillitis, ok to change the dosage ? pls help

I have tonsillitis and my doctor prescribed Biaxin (Clarithromycin) 500mg every 12 hours for 5 days.

I have never taken antibiotics before, and because i usually have very strong side effects from almost all drugs, I've been taking 250mg of Biaxin (half the prescribed dosage) instead of what the doc prescribed. I've been on 250mg for 3 days now but i don't feel any improvement.

so my question is.. is it ok to increase the dosage to 500mg ?
or is 3 days not enough time for the antibiotic to take affect and i should stay on 250mg ?

also, does taking a low dosage of antibiotics (in my case, half the prescribed dosage) for a longer time instead of higher dosage for a short time cause antibiotic resistance ?

sorry for the questions but i can't ask my doctor because he's too stuck-up to talk to so telling him that i did something against his decision would be the last thing i want to do.

 
Old 05-16-2006, 09:12 PM   #2
Senior Member
(female)
 
Join Date: Jan 2006
Location: USA
Posts: 244
2catfans HB User
Re: Biaxin for tonsillitis, ok to change the dosage ? pls help

You need to call your doctor and tell them. Your doc will most likely be upset because you didn't follow his/her instruction. If you don't take a strong enough dose of medication, your infection won't go away and you take a chance of making infections resistant to antibiotics. Please call your doc and explain your past reactions to antibiotic.
__________________
Embrace the beauty of silent moments and simple things.

 
Sponsors Lightbulb
   
Old 05-17-2006, 01:28 AM   #3
hp8 hp8 is offline
Senior Member
(male)
 
Join Date: Feb 2006
Posts: 194
hp8 HB User
Re: Biaxin for tonsillitis, ok to change the dosage ? pls help

What side effects is Biaxin giving you. Should be taking the prescribed dosage or else talk to your doc.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Chronic Acute Tonsillitis - Advice friendface Ear, Nose & Throat 10 05-09-2011 12:55 AM
Is this tonsillitis? SmilingAngel Ear, Nose & Throat 1 01-18-2009 07:34 AM
Biaxin / Bartonella mta43782 Lyme Disease 9 10-31-2008 02:53 PM
Tonsillitis or allergic to new man?? salbal77 Ear, Nose & Throat 2 08-02-2008 05:34 PM
Biaxin side effects, how do you know if it's a herx?.... 3love Lyme Disease 1 05-29-2008 05:01 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



jenni9033 (30), Titchou (12), Jenmomof2 (11), mkgbrook (8), ladybud (8), LisaMP (8), gcsjr (8), choirgirl (7), palmtreegirl (6), buffalonygal (6)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 05:03 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!